MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M006175263010
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a percuflex plus ureteral stent was used during a urology stenting procedure in the ureter performed on (b)(6) 2023.During preparation, it was noted that the stent became broken when the suture was removed.It was reported that the stent shaft was broken into two pieces.The procedure was successfully completed with another percuflex plus ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Imdrf device code a0401 captures the reportable event of stent shaft broken.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent shaft broken.Correction to device and component code: additional information received that the stent coil was detached.Block h10: the returned percuflex plus ureteral stent was analyzed, and a visual evaluation noted that the bladder coil was detached.The suture, positioner and the detached part was not returned, however their respective axxcess catheter and guidewire inside their original pouches were in good condition.A functional test was performed and used a mandrel of 0.039" and the stent pass through without resistance.During magnification, it was observed closely that the section of the device was detached.No other problems with the device were noted.The reported event was confirmed.Based on the most relevant information of the complaint event description, device analysis and including the product record review results, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.According to the evidence, it is possible that operational factors, interaction of the excess force during interaction with the suture string such as an entanglement before their use could have caused the detachment that was observed.Consequently, affect the performance of the device.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16535607
Report Number3005099803-2023-01278
Device Sequence Number6325931
Product Code FAD
UDI-Device Identifier08714729302032
UDI-Public08714729302032
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2025
Device Model NumberM006175263010
Device Catalogue Number175-263-01
Device Lot Number0030115418
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale